Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 186, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 19, 2018, 7:41 PM CDT for Buffalo County, Dawson County, Phelps County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2018, 7:41 PM CDT (00:41 UTC)
- Expired
- Jul 19, 2018, 8:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Buffalo County, NE, Dawson County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 96 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 333 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3419 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 2071 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:27 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 19, 6:27 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Hastings NE 627 PM CDT Thu Jul 19 2018 .SHORT TERM...(This evening through Friday) Issued at 255 PM CDT Thu Jul 19 2018 A weak frontal boundary acted as the focus for convection across portions of north central Kansas and extreme south central Nebraska from the late morning hours today. Despite ample instability and modest shear remaining in place, little in the way of forcing is being realized, and have seen a downward trend in convection over the past hour or so. As a result, will have to re-evaluate the watch status over the coming hour as if current activity does not find a way to mature, the severe weather threat should be over for the afternoon hours. Once the current convection clears, expect mostly clear skies to return to the entire forecast area for the remainder of the late afternoon hours...and with above normal temperatures, elevated dewpoints and only light winds, it will likely feel rather muggy through at least the mid-evening hours. Overnight...near seasonal lows are forecast as the light winds and clear skies should allow for good radiational cooling overnight...with increasing clouds anticipated for the morning through afternoon hours Friday. This increasing cloud cover will be associated with a weak upper level wave crossing the local area by mid to late morning...and have introduce a small chance for thunderstorms as a result. In fact...with good instability and shear in place...cannot rule out a strong storm or two...and decided to introduce this wording to the hazardous weather outlook this afternoon. .LONG TERM...(Friday night through Thursday) Issued at 255 PM CDT Thu Jul 19 2018 Dry weather is expected to start the extended periods as high pressure builds into the central and northern plains. This should result in near seasonal temperatures and generally light winds through the upcoming weekend. Late Sunday night expect an upper level low to steer a weak cold front across the central plains, bringing a return of thunderstorm chances to the local area. Periodic thunderstorm chances should then persist through at least the middle of next week as west northwesterly flow persists aloft and multiple disturbances are forecast to cross the plains. Temperature wise...expect a modest cool down behind Sunday nights front, with high temperatures forecast in the lower 80s through at least the middle of next week...which is about 5 to 7 degrees below normal for late July. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Friday) Issued at 625 PM CDT Thu Jul 19 2018 VFR conditions are in the forecast for this TAF period. Winds though this evening/tonight are expected to be on the light/variable side, before becoming more ENE during the day tomorrow. Speeds look to top out around 10 MPH. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Rossi LONG TERM...Rossi AVIATION...ADP
Hazardous weather outlook, Jul 19, 7:16 PM CDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 716 PM CDT Thu Jul 19 2018 NEZ060-061-072>074-201200- Dawson-Buffalo-Gosper-Phelps-Kearney- 716 PM CDT Thu Jul 19 2018 This Hazardous Weather Outlook is for Dawson, Buffalo, Gosper, Phelps and Kearney Counties in south central Nebraska. .DAY ONE...Tonight. Isolated thunderstorms will be possible this evening. There is the potential for strong to severe storms, with large hail and damaging winds being the primary hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There will be a small chance for thunderstorms across portions of the local area late Friday morning through Friday afternoon. A few of these storms could be on the strong side, but widespread severe weather is not anticipated. Additional chances for thunderstorms return to portions of the outlook area intermittently from Sunday night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings KSZ005>007-017>019-NEZ039>041-046>049-062>064-075>077-082>087- 201200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Hall-Hamilton-York-Adams-Clay- Fillmore-Furnas-Harlan-Franklin-Webster-Nuckolls-Thayer- 716 PM CDT Thu Jul 19 2018 This Hazardous Weather Outlook is for portions of south central Nebraska outside of Dawson, Buffalo, Gosper, Phelps and Kearney Counties and portions of north central Kansas. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There will be a small chance for thunderstorms across portions of the local area late Friday morning through Friday afternoon. A few of these storms could be on the strong side, but widespread severe weather is not anticipated. Additional chances for thunderstorms return to portions of the outlook area intermittently from Sunday night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Jul 19, 2:19 PM CDT, 5 hours 22 minutes before
Special Weather Statement National Weather Service Hastings NE 219 PM CDT THU JUL 19 2018 KSZ017-192000- Rooks KS- 219 PM CDT THU JUL 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROOKS COUNTY UNTIL 300 PM CDT... At 219 PM CDT, Doppler radar was tracking a strong thunderstorm near Bogue, or 9 miles southeast of Hill City, moving southeast at 40 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Plainville, Palco, Damar, Zurich and Codell. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for north central Kansas. LAT...LON 3913 9961 3939 9960 3927 9905 3913 9908 TIME...MOT...LOC 1919Z 295DEG 35KT 3931 9968 Heinlein
Local storm report, Jul 19, 2:51 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
251 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HAIL 5 NW PLEASANTON 41.02N 99.15W
07/18/2018 E1.50 INCH BUFFALO NE PUBLIC
DELAYED REPORT. PHOTO RCVD VIA SOCIAL MEDIA
OF SVRL HAILSTONES 1 TO 1.5 INCHES IN
DIAMETER. DMG TO SIDING AND CROPS ALSO
MENTIONED. TIME ESTIMATED FM RADAR.
&&
KELLEYLocal storm report, Jul 19, 6:36 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
636 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL LOGAN 39.66N 99.57W
07/19/2018 M1.00 INCH PHILLIPS KS TRAINED SPOTTER
A FEW PEA TO QUARTER SIZED HAIL STONES.
1138 AM TSTM WND GST PHILLIPSBURG AIRPORT 39.74N 99.32W
07/19/2018 M51 MPH PHILLIPS KS AWOS
1148 AM TSTM WND GST 5 WSW AGRA 39.74N 99.22W
07/19/2018 E75 MPH PHILLIPS KS TRAINED SPOTTER
DIME SIZED HAIL AND HEAVY RAIN ALSO.
1159 AM HAIL 6 N STOCKTON 39.53N 99.29W
07/19/2018 M0.25 INCH ROOKS KS TRAINED SPOTTER
PEA TO DIME SIZED HAIL.
1211 PM HAIL KENSINGTON 39.77N 99.03W
07/19/2018 M1.00 INCH SMITH KS LAW ENFORCEMENT
PEA TO QUARTER SIZED HAIL WITH 50MPH WIND
GUSTS.
1214 PM HAIL 4 NE TIPTON 39.38N 98.42W
07/19/2018 M0.88 INCH MITCHELL KS TRAINED SPOTTER
NICKEL HAIL WITH 50MPH WIND GUSTS.
1219 PM TSTM WND GST 7 E TIPTON 39.35N 98.34W
07/19/2018 M56 MPH MITCHELL KS MESONET
1223 PM TSTM WND GST SMITH CENTER AIRPORT 39.76N 98.79W
07/19/2018 M66 MPH SMITH KS AWOS
1228 PM TSTM WND GST SMITH CENTER 39.78N 98.79W
07/19/2018 E60 MPH SMITH KS COUNTY OFFICIAL
EST 60MPH WIND GUSTS.
&&Special weather statement, Jul 19, 7:08 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Hastings NE 708 PM CDT THU JUL 19 2018 NEZ060-200100- Dawson NE- 708 PM CDT THU JUL 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWSON COUNTY UNTIL 800 PM CDT... At 708 PM CDT, Doppler radar was tracking a strong thunderstorm near Oconto, or 21 miles north of Lexington, moving southeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sumner and Eddyville. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Hastings. && LAT...LON 4105 9960 4090 9943 4086 9981 4105 9993 TIME...MOT...LOC 0008Z 325DEG 27KT 4109 9982 ADP
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:08 PM CDT | Special Weather Statement | GID | Dawson | 52 min |
| Jul 19, 7:12 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 33 min |
| Jul 19, 8:26 PM CDT | Special Weather Statement | GID | Dawson | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.